New York, 2011

Winter Storm in New York, February 5 to 6, 2011

February 5 to 6, 2011 · NWS BUF · 2 events in 2 counties and zones

A compact low pressure system moved from Ohio across New York State to New England. The low brought general snowfall to the region.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$50,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BUF wrote it up.

A compact low pressure system moved from Ohio across New York State to New England. The low brought general snowfall to the region. Across the eastern Lake Ontario region snowfall amounts of ten to twelve inches were reported. Several automobile accidents resulted from the wintry driving conditions.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before the first event at Feb 5, 8:23 PM EST, 37 minutes earlier.

Area forecast discussion, Feb 5, 8:23 PM EST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
823 PM EST SAT FEB 5 2011

.SYNOPSIS...
A COMPACT LOW PRESSURE SYSTEM WILL MOVE FROM OHIO RAPIDLY NORTHEAST
ACROSS NEW YORK STATE TONIGHT AND TO THE NEW ENGLAND COAST BY
SUNDAY. HIGH PRESSURE FOLLOWING THE LOW WILL BRING IMPROVING
CONDITIONS FOR SUNDAY. ANOTHER LOW IS FORECAST TO MOVE NORTHEAST
FROM THE OHIO VALLEY TO THE NEW ENGLAND COAST MONDAY AND MONDAY
NIGHT.

&&

.NEAR TERM /THROUGH SUNDAY/...
SNOW CONTINUES TO FALL ACROSS THE MAJORITY OF THE FORECAST AREA
EARLY THIS EVEING...PARTICULARLY OVER THE NIAGARA FRONTIER AND EAST
OF LAKE ONTARIO. FOR THE LATTER...SNOWFALL RATES OF ONE TO TWO
INCHES AN HOUR WERE BEING SUGGESTED BY KTYX SNOWFALL ALGORITHMS.
THESE SEEM VERY REASONABLE GIVEN THE SNOWFALL OVER THE NIAGARA
FRONTIER EARLIER IN THE AFTERNOON.

THE SNOW IS IN RESPONSE TO A FAST MOVING BUT VIGOROUS SHORTWAVE THAT
WAS DEPICTED BY WV IMAGERY TO BE OVER WRN NEW YORK AT 0100Z. THIS
FEATURE IS PRODUCING TWO MAIN AREAS OF SNOW. THE FIRST IS ASSOCIATED
WITH THE WARM ADVECTION EAST OF LAKE ONTARIO. THIS IS WHERE THE
HEAVIEST AND STEADIEST SNOW WILL BE FOUND FOR THE NEXT FEW HOURS.
THE SNOW INCLUDE SOME GRAUPEL/SLEET AS WELL...WHICH WILL HELP TO
GENERATE SOME ISOLATED THUNDER CLAPS. THE KTYX RADAR AT 0130Z SHOWED
THE ENHANCED REFLECTIVITY ASSOCIATED WITH THE MIXED PCPCN AND THIS
LINED UP WELL WITH THE SPOTTER REPORTS AND LIGHTNING STRIKES ON LDS
DISPLAYS. WE HAVE 3-6 INCH AMOUNTS FOR THIS AREA...BUT WILL HAVE TO
CLOSELY WATCH FOR POSSIBLE UPGRADE TO WARNING AS AMOUNTS COULD BE
HIGHER.

THE OTHER AREA OF WIDESPREAD STEADY SNOW IS OVER THE NIAGARA
PENINSULA AND THIS IS ASSOCIATED WITH THE DEFORMATION ZONE. REGIONAL
RADARS WERE SHOWING THIS AREA OF SNOW WEAKENING A COUPLE HOURS
AGO...BUT FRESH REFLECTIVITY IMAGES SHOW THAT THE ONLY WEAKENING IS
FOUND FROM YXU SOUTHWESTWARD. THE REMAINDER OF THE DEFORMATION ZONE
IS HOLDING TOGETHER NICELY AND PRODUCING MODERATE SNOW AT BOTH
TORONTO AND TRENTON. THIS SWATH OF STEADY SNOW WILL SWEEP ACROSS THE
WESTERN COUNTIES BETWEEN 03 AND 06Z WITH A FEW MORE INCHES OF SNOW.
AFTER 06Z...THE SNOW WILL TAPER OFF FROM WEST TO EAST AS THE FAST
MOVING SHORTWAVE EXITS ACROSS NEW ENGLAND.

BY SUNDAY, CONDITIONS RAPIDLY IMPROVE AS A SURFACE RIDGE BUILDS
ACROSS WNY. A LOW LEVEL SURFACE INVERSION MAY MAKE IT TOUGH TO
CLEAR THE LOW CLOUDS OUT FOR ANY SUNSHINE, BUT WE COULD SEE SOME
PEEKS AS THE DAY WEARS ON.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
DURING SUNDAY NIGHT...A WEAK LOW PRESSURE AREA WILL DEVELOP OVER THE
OHIO VALLEY AND CENTRAL GREAT LAKES AS SEVERAL SHORTWAVES ROTATE
AROUND THE EASTERN SIDE OF A LARGER-SCALE UPPER TROUGH DIGGING INTO
THE MISSISSIPPI VALLEY. ONCE FORMED...THIS SURFACE LOW WILL
GRADUALLY EDGE EASTWARD OVERNIGHT AND MONDAY...EVENTUALLY CROSSING
FAR WESTERN NEW YORK MONDAY AFTERNOON...AND THE FINGER LAKES AND
CENTRAL NEW YORK MONDAY EVENING. A DECENT SURGE OF WARM AIR
ADVECTION AND MOISTURE ON THE FRONT SIDE OF THIS SYSTEM WILL
TRANSLATE INTO INCREASING PRECIPITATION CHANCES AS IT
APPROACHES...AND THIS WILL BE REFLECTED IN THE FORECAST BY POPS
CLIMBING INTO THE LIKELY AND CATEGORICAL RANGES DURING MONDAY.

AS HAS BEEN THE CASE WITH THIS SYSTEM...THE MAIN FORECAST ISSUE WITH
ITS PASSAGE WILL BE PTYPE...WHICH WILL ULTIMATELY BE DEPENDENT UPON
EXACTLY HOW WARM WE GET IN THE LOWEST FEW THOUSAND FEET OF THE
ATMOSPHERE. AT THIS POINT...BOTH PATTERN RECOGNITION AND MODEL
THERMAL PROFILES/MOS TEMPERATURE GUIDANCE SUGGEST THE
PRECIPITATION BEGINNING AS SNOW SUNDAY NIGHT...BEFORE TRANSITIONING
TO A WET SNOW/RAIN MIX...AND POSSIBLY EVEN JUST PLAIN RAIN IN A FEW
SPOTS DURING MONDAY AS THERMAL PROFILES WARM. THIS MIX SHOULD THEN
PERSIST UNTIL THE LOW AND ITS ASSOCIATED COLD FRONT PASS THROUGH OUR
REGION LATER MONDAY AFTERNOON/EVENING...AT WHICH TIME COLD ADVECTION
WILL RESULT IN THE PRECIPITATION CHANGING BACK TO ALL SNOW BEFORE
ENDING FROM WEST TO EAST.

AT THIS POINT...QPFS WITH THIS SYSTEM LOOK TO BE RELATIVELY
LIGHT...GENERALLY RANGING ON THE ORDER OF A QUARTER TO A THIRD OF AN
INCH. WITH A DECENT CHUNK OF THIS COMING IN THE FORM OF A WET
SNOW/RAIN MIX ON MONDAY...EXPECT THAT TOTAL SNOWFALL ACCUMULATIONS
FROM THIS SYSTEM WILL ONLY BE ON THE ORDER OF AN INCH OR TWO...WITH
THE BULK OF THAT COMING SUNDAY NIGHT EARLY/MONDAY MORNING...AND
AGAIN LATE MONDAY/MONDAY NIGHT.

BEHIND MONDAY'S LOW PRESSURE SYSTEM...MUCH COLDER AIR WILL THEN
FLOOD BACK INTO THE REGION ON A BRISK WEST-NORTHWESTERLY FLOW MONDAY
NIGHT AND TUESDAY. 850 MB TEMPS WILL PLUNGE TO -14C TO -18C BY
TUESDAY MORNING...THEN TO ROUGHLY -20C DURING THE COURSE OF TUESDAY.
GIVEN THESE TEMPERATURES AND THE PREVAILING FLOW...EXPECT LAKE
EFFECT SNOWS TO TARGET AREAS SOUTHEAST OF LAKE ONTARIO LATER MONDAY
NIGHT AND TUESDAY...THOUGH THESE MAY BE LIMITED IN SCOPE BY THE
RELATIVE DRYNESS OF THE INCOMING AIRMASS. THESE LAKE SNOWS WILL THEN
LIFT NORTH INTO THE NORTH COUNTRY AND WEAKEN TUESDAY NIGHT IN
RESPONSE TO LOW LEVEL RIDGING BUILDING TO OUR SOUTH...AND CONSEQUENT
DRYING/BACKING OF THE LOW LEVEL FLOW. MEANWHILE...THE REMAINDER OF
THE AREA WILL EXPERIENCE MUCH MORE SCATTERED SNOW SHOWERS THAT WILL
TEND TO GRADUALLY DIMINISH WITH TIME.

GIVEN THE MUCH COLDER AIRMASS WORKING INTO THE AREA...TEMPERATURES
WILL RETURN TO WELL BELOW NORMAL LEVELS FOR BOTH TUESDAY AND TUESDAY
NIGHT. UNDER STEADY COLD AIR ADVECTION...READINGS SHOULD REMAIN
LOCKED IN THE 15 TO 20 DEGREE RANGE ON TUESDAY...BEFORE DROPPING
INTO THE SINGLE DIGITS TUESDAY NIGHT. COUPLED WITH THESE
TEMPERATURES...BRISK WINDS WILL GENERATE SUB-ZERO WIND CHILLS BOTH
TUESDAY AND TUESDAY NIGHT...WITH SOME LOCATIONS POSSIBLY EVEN
REACHING ADVISORY CRITERIA TUESDAY NIGHT.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
THE BEGINNING OF THIS PERIOD WILL FEATURE CONTINUED COLD
TEMPERATURES...WITH ONLY A SLIGHT MODERATION EXPECTED FOR WEDNESDAY
AS TEMPS WARM JUST A LITTLE ALOFT. A GENERAL WESTERLY TO
WEST-SOUTHWESTERLY FLOW WILL ALSO HELP TO KEEP AT LEAST SOME WEAK
LAKE SNOWS GOING EAST OF LAKE ONTARIO...THOUGH THESE WILL BE LIMITED
BY THE RATHER DRY NATURE OF OUR AIRMASS. THESE LAKE SNOWS SHOULD
THEN EVENTUALLY FALL APART WEDNESDAY NIGHT AS SURFACE-BASED RIDGING
BUILDS ACROSS THE LOWER LAKES WITH INCREASING SHEAR AND SUBSIDENCE
     WHILE LIGHTER WINDS AND THE STILL-COLD AIRMASS SET THE STAGE FOR
WHAT MIGHT VERY WELL BE THE COLDEST NIGHT OF THE UPCOMING WEEK.

THURSDAY AND FRIDAY SHOULD THEN FEATURE RELATIVELY DRY AND QUIET
CONDITIONS FOR OUR AREA AS THE NEXT COASTAL SYSTEM DEVELOPS OVER THE
CAROLINAS AND LIFTS NORTHEAST OFFSHORE OF THE NEW ENGLAND
COAST...WHILE THE AFOREMENTIONED SURFACE RIDGE DRIFTS SOUTHEAST INTO
THE MID-ATLANTIC STATES. THERE IS STILL AN OUTSIDE CHANCE THAT THIS
FEATURE COULD BRING A LITTLE LIGHT SNOW TO EASTERN SECTIONS
THURSDAY/THURSDAY NIGHT AS IT PASSES BY TO OUR SOUTHEAST...OTHERWISE
NOTHING MORE THAN SOME WEAK LAKE EFFECT SNOW SHOWERS ARE EXPECTED
DURING THE LATTER PORTIONS OF THE WORK WEEK. TEMPS WILL CONTINUE TO
BE PLENTY COLD HOWEVER...WITH DAYTIME HIGHS LIKELY REMAINING IN THE
UPPER TEENS TO LOWER 20S WITH 850 MB TEMPS LINGERING IN THE -16C TO
-20C RANGE.

TOWARD THE END OF THE PERIOD...MORE SIGNIFICANT WARM AIR ADVECTION
WILL SET UP ON THE BACK SIDE OF THE DEPARTING RIDGE FRIDAY NIGHT
THROUGH SATURDAY. THIS WARM ADVECTION PATTERN WILL ALLOW
TEMPERATURES TO RETURN TO MORE NORMAL LEVELS BY NEXT WEEKEND...WHILE
POSSIBLY GENERATING A LITTLE LIGHT SNOW FROM LAKE ONTARIO NORTHWARD.

&&

.AVIATION /02Z SUNDAY THROUGH THURSDAY/...
WIDESPREAD IFR CONDITIONS WILL BE IN PLACE ACROSS THE REGION THROUGH
MOST OF THEN IGHT AS A FAST MOVING SHORTWAVE WILL PRODUCE CIGS UNDER
1000 FT. THE LOW CLOUDS WILL BE ACCOMPANIED BY VSBYS OF 1/2 TO 1SM
IN SNOW AT TIMES. LIFR CONDITIONS WILL BE FOUND OVER THE SRN TIER
DUE TO CIGS.

CONDITIONS WILL IMPROVE TO MVFR ON SUNDAY WHILE THE SNOW WILL MOVE
OUT OF THE REGION.

FINALLY 09Z AT ART BEFORE IMPROVING TO MVFR THEN
IFR BY DAYBREAK.

.OUTLOOK...
SUNDAY NIGHT...VFR.
MONDAY THROUGH WEDNESDAY...MVFR IN SNOW.

&&

.MARINE...
TONIGHT WINDS ARE EXPECTED TO PICK UP OUT OF A WEST TO NORTHWEST
DIRECTION ACROSS THE LAKES.  THIS WILL BE IN RESPONSE TO STRONG
PRESSURE RISES IN THE WAKE OF THE STRENGTHENING LOW MOVING FROM
SOUTHERN OHIO TO THE EAST COAST THROUGH EARLY SUNDAY. FOR THAT
REASON, SMALL CRAFT ADVISORIES WILL BE HOISTED ONCE AGAIN ON
PORTIONS OF LAKE ONTARIO. ON SUNDAY A RIDGE OF HIGH PRESSURE WILL
BUILD ACROSS THE LOWER GREAT LAKES AND WINDS AS WELL AS WAVES WILL
SUBSIDE. FINALLY, MORE SIGNIFICANT WIND AND WAVES ARE EXPECTED TO
DEVELOP LOW MONDAY NIGHT AND TUESDAY AFTER ANOTHER LOW CROSSES THE
LOWER LAKES.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...WINTER WEATHER ADVISORY UNTIL 6 AM EST SUNDAY FOR NYZ005>008.
     WINTER WEATHER ADVISORY UNTIL 4 AM EST SUNDAY FOR NYZ003-004-
     013-014.
     WINTER WEATHER ADVISORY UNTIL 1 AM EST SUNDAY FOR NYZ001-002-
     010>012-019>021-085.
MARINE...SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 4 PM EST SUNDAY
         FOR LOZ042>044.

&&

SYNOPSIS...TAN
NEAR TERM...RSH/TAN
SHORT TERM...JJR
LONG TERM...JJR
AVIATION...RSH/TAN
MARINE...JJR/TAN
Hazardous weather outlook, Feb 5, 5:07 AM EST, 15 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
507 AM EST SAT FEB 5 2011

NYZ005>008-061015-
NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
507 AM EST SAT FEB 5 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
6 AM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

BITTERLY COLD AIR WILL MOVE INTO THE REGION TUESDAY...DROPPING
WIND CHILLS WELL BELOW ZERO AT TIMES TUESDAY AND TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ003-004-013-014-061015-
MONROE-WAYNE-LIVINGSTON-ONTARIO-
507 AM EST SAT FEB 5 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
4 AM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

BITTERLY COLD AIR WILL MOVE INTO THE REGION TUESDAY...DROPPING
WIND CHILLS WELL BELOW ZERO AT TIMES TUESDAY AND TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001-002-010>012-019>021-085-061015-
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA-CATTARAUGUS-
ALLEGANY-SOUTHERN ERIE-
507 AM EST SAT FEB 5 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
1 AM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

BITTERLY COLD AIR WILL MOVE INTO THE REGION TUESDAY...DROPPING
WIND CHILLS WELL BELOW ZERO AT TIMES TUESDAY AND TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-061015-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
507 AM EST SAT FEB 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

GALES ARE POSSIBLE ON TUESDAY AND TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

APFFEL

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 winter storm. Local standard time, as filed.

Winter Storm, Allegany

When
February 5, 9:00 PM EST to February 6, 2:45 AM EST
Where
Allegany forecast zone
Property damage
$25,000
Reported by
CoCoRaHS
Coordinates
42.257, -78.028 (the zone’s center; the record gives no point)

Winter Storm, Lewis

When
February 5, 9:00 PM EST to February 6, 2:45 AM EST
Where
Lewis forecast zone
Property damage
$25,000
Reported by
CoCoRaHS
Coordinates
43.785, -75.449 (the zone’s center; the record gives no point)

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2011Every state in 2011This day in weather historyWarnings in New York, February 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 286253, 286254.